Nevada, 2013Excessive Heat in Nevada, June 6 to 9, 2013
June 6 to 9, 2013 · NWS VEF · 1 event in 1 county or zone
Temperatures reached Excessive Heat Warning criteria for four consecutive days. Two people died from the heat and eight others were injured.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures reached Excessive Heat Warning criteria for four consecutive days. Two people died from the heat and eight others were injured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 6, 9:08 AM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 6, 9:08 AM PST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1008 AM PDT THU JUN 6 2013
.SYNOPSIS...A SLIGHT CHANCE OF AN AFTERNOON OR EVENING SHOWER OR
THUNDERSTORM WILL BE POSSIBLE IN THE SOUTHERN SIERRA TODAY.
ELSEWHERE...A STRONG AREA OF HIGH PRESSURE WILL ALLOW FOR AN UPWARD
TREND IN TEMPERATURES. VERY HOT AND DRY CONDITIONS ARE EXPECTED
THROUGH THE WEEKEND. TEMPERATURES WILL NOT BE AS HOT MONDAY THROUGH
WEDNESDAY AS AN AREA OF LOW PRESSURE PASSES ACROSS THE GREAT BASIN.
&&
.UPDATE...NO CHANGES TO THE FORECAST WILL BE NEEDED WITH THE CURRENT
FORECAST RIGHT ON TRACK. AS OF 10 AM SURFACE TEMPERATURES ARE
RUNNING ABOUT 4 DEGREES HIGHER THAN 24 HOURS AGO...WHICH CORRELATES
WELL WITH THE LOW LEVEL WARMING OBSERVED IN THE LATEST 12Z SOUNDING.
NO CHANGES WILL BE MADE TO THE EXCESSIVE HEAT WARNING WHICH IS SET
TO GO IN EFFECT AT NOON AND REMAIN IN EFFECT THROUGH SUNDAY AS
DAYTIME MAX TEMPERATURES LOOK LIKELY TO MEET OR EXCEED CRITERIA.
-KENNEDY-
&&
.PREV DISCUSSION...
240 AM PDT THU JUN 6 2013
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...CLEAR SKIES ACROSS THE
AREA THIS MORNING WITH THE TEMPERATURE AT MCCARRAN FINALLY FALLING
BELOW 90 DEGREES IN THE 2 AM HOUR. GOOD CHANCE THE RECORD HIGH
MINIMUM TEMPERATURE OF 82 DEGREES SET IN 2010 WILL BE BROKEN OR AT
THE VERY LEAST TIED.
AGAIN THIS MORNING MADE ONLY MINOR ADJUSTMENTS TO THE EXISTING
PACKAGE. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY
THROUGH THE WEEKEND. BASED ON GUIDANCE AND H8/H7 BUMPED THE LAS
VEGAS TEMPERATURE UP A ANOTHER DEGREE FOR TODAY AND FRIDAY.
THUNDERSTORM CHANCES FOR THE SRN SIERRA NEVADA WILL DECREASE AFTER
TODAY AS MID-LEVEL CAP STRENGTHENS AS TEMPERATURES ALOFT WARM.
.LONG TERM...BEGINNING SUNDAY MORNING...MODELS ARE IN DECENT
AGREEMENT SHOWING HIGH PRESSURE OVER THE SOUTHWEST WITH CUTOFF LOW
STILL DRIFTING NEAR OR JUST OFF THE SOUTHERN CALIFORNIA COAST. BY
MONDAY AFTERNOON THERE IS GENERAL AGREEMENT THAT THE LOW WILL OPEN
UP AND BRUSH BY THE NORTHWEST CORNER OF THE CWA. THUS...FOR BOTH
SUNDAY AND MONDAY...HAVE KEPT SLIGHT CHANCE POPS IN THE SIERRA
NEVADA AND NEARBY MOUNTAIN RANGES. BY TUESDAY...THE LOW IS FORECAST
TO BE ABSORBED INTO THE NORTHERN STREAM AND NO LONGER BE A PLAYER
FOR OUR CWA...SO WENT WITH A DRY FORECAST. A NORTHERN STREAM LOW IS
EXPECTED TO BE DIGGING INTO THE PACIFIC NORTHWEST BY THIS TIME...AND
ON WEDNESDAY THE MODELS START TO DIVERGE SIGNIFICANTLY WITH ITS
TRACK AND STRENGTH. IF THE ECMWF IS RIGHT...WEDNESDAY WOULD BE MUCH
MORE BREEZY WITH GREATER FIRE WEATHER CONCERNS. PLENTY OF TIME TO
WATCH THIS. TEMPERATURES WILL STILL BE AT OR NEAR EXCESSIVE HEAT
WARNING LEVELS ON SUNDAY BEFORE DROPPING SEVERAL DEGREES MONDAY IN
RESPONSE TO THE CUTOFF LOW FINALLY EJECTING OUT. ANOTHER WARMING
TREND SHOULD COMMENCE ON TUESDAY...BUT THE MAGNITUDE IS QUESTIONABLE
DUE TO MODEL DIFFERENCES. BEST GUESS FOR NOW IS ABOUT 5-7 DEGREES
ABOVE NORMAL AND 5-7 DEGREES BELOW EXCESSIVE HEAT WARNING LEVELS. &&
.AVIATION...FOR MCCARRAN...THERE WILL BE PERIODS OF EASTERLY WINDS
EACH DAY THROUGH THE WEEKEND...MAINLY IN THE LATE MORNING AND EARLY
AFTERNOON HOURS. OTHERWISE...NO OPERATIONALLY SIGNIFICANT
CLOUDS...WINDS OR WEATHER EXPECTED THROUGH THE WEEKEND.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
SIERRA NEVADA AND WHITE MOUNTAINS OF INYO COUNTY EACH DAY THROUGH
THE WEEKEND...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. WINDS
WILL BE GUSTY AND ERRATIC NEAR ANY STORMS. THERE WILL ALSO BE A VERY
SMALL CHANCE OF A THUNDERSTORM OVER THE HIGHER TERRAIN OF THE
SOUTHERN GREAT BASIN AND OVER THE CLARK COUNTY MOUNTAINS THURSDAY
AND FRIDAY. OTHERWISE...NO OPERATIONALLY SIGNIFICANT CLOUDS...WINDS
OR WEATHER EXPECTED THROUGH THE WEEKEND.
&&
.CLIMATE...WIDESPREAD RECORD HIGH MAXIMUM TEMPERATURES ARE NOT
EXPECTED THROUGH THE WEEKEND - HOWEVER - A FEW SPOTS MAY REACH
RECORD VALUES.
RECORD HIGH MAXIMUMS:
LOCATION 6/6 6/7 6/8 6/9
-----------------------------------------------------------------
BARSTOW-DAGGETT 110/1981 112/1985 112/1955 110/1985
BISHOP 102/2010 102/1955 104/1955 103/1955
DEATH VALLEY 121/2002 123/1955 121/1955 120/1973
KINGMAN 102/2010 103/1955 107/1955 109/1921
LAS VEGAS 110/2010 108/1955 111/1955 111/1985
MT CHARLESTON 87/1985 88/1985 87/1985 85/1981
NEEDLES 114/2002 115/1910 118/1955 118/1955
RECORD HIGH MINIMUMS FOR LAS VEGAS:
6/6 82/2010
6/7 86/2010
6/8 83/2010
6/9 83/2001
6/10 80/2001
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM PDT SUNDAY FOR
NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM MST SUNDAY FOR
AZZ001>003-036.
CA...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM PDT SUNDAY FOR
CAZ522>527.
&&
PIERCE/MORGAN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jun 6, 2:46 AM PST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 AM PDT THU JUN 6 2013
CAZ519>521-070915-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
346 AM PDT THU JUN 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE SOUTHERN
SIERRA NEVADA THIS AFTERNOON AND EVENING. LITTLE RAINFALL IS
EXPECTED BUT WIND GUSTS UP TO 40 MPH MAY IMPACT AREAS IN THE OWENS
VALLEY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG AREA OF HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL
BRING AN END TO THE THUNDERSTORMS...BUT LEAD TO HOT TEMPERATURES
THROUGH THE WEEKEND. RECORD HIGH TEMPERATURES COULD BE TIED OR
BROKEN IN BISHOP. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE
AREA SUNDAY. NO WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-070915-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
346 AM PDT THU JUN 6 2013 /346 AM MST THU JUN 6 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
TODAY WILL BE THE BEGINNING OF A STRETCH OF HOT TEMPERATURES.
AN EXCESSIVE HEAT WARNING GOES INTO EFFECT AT NOON TODAY FOR
ELEVATIONS BELOW 4000 FEET. ACCOMPLISH OUTDOOR ACTIVITIES IN
HE MORNING OR EVENING AND REMEMBER TO DRINK PLENTY OF WATER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN EXCESSIVE HEAT WARNING FOR ELEVATIONS BELOW 4000 FEET CONTINUES
THROUGH SUNDAY EVENING. NO WEATHER HAZARDS ARE EXPECTED MONDAY
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NVZ014-015-018-019-070915-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
346 AM PDT THU JUN 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
AN AREA OF STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN
WILL LEAD TO WELL ABOVE NORMAL TEMPERATURES TODAY. ACCOMPLISH
OUTDOOR ACTIVITIES IN THE MORNING OR EVENING AND REMEMBER TO DRINK
PLENTY OF WATER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH SUNDAY. NO
WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Excessive Heat, Las Vegas Valley
- When
- June 6, 12:00 PM PST to June 9, 7:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 3 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Temperatures reached Excessive Heat Warning criteria for four consecutive days. One person died and three others were injured.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 6 to 9, 20131 death · 5 injured · 1 event
- Heavy Rain in West Virginia, June 6, 20139 injured · $200,000 · 1 event
- Tornadoes and Tropical Storm in Florida, June 6 to 7, 2013$121,000 · EF0 · 16 events
- Flash Flood in Kentucky, June 6, 2013$200,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2013$73,000 · 2.5 in hail · 18 events
- Tropical Storm in South Carolina, June 6 to 7, 2013$27,000 · 33 events
- Flash Flood and Hail in Louisiana, June 6 to 9, 2013$44,000 · 1.75 in hail · 15 events
- Flash Flooding in Pennsylvania, June 6, 2013$67,000 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 6, 2013$40,000 · 56 kt wind · 14 events
- Tornadoes in Florida, June 6, 20131 injured · EF1 · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 6, 201334 events
- Tornadoes and Tropical Storm in Florida, June 6, 2013$10,000 · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454124.